MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915040
Medical Device Problem Codes Entrapment of Device (1212); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l14219 number, and no non-conformances related to the malfunction were identified.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A report from the field indicated that during a coil embolization of an anterior communicating artery (acom) aneurysm, a 1.5mm x 4cm galaxy g3 mini coil (glm915040/l14219) became stuck in the concomitant headway 17 microcatheter (microvention).The coil was partially in the microcatheter and partially protruding from the distal tip and the coil could no longer be advanced out of the microcatheter.The physician then attempted to remove the coil, but it became entangled with the coil (size/brand/manufacturer not specified) that had been implanted prior to this coil and the coil came out to the parent vessel.Therefore, the physician implanted a stent (brand/manufacturer not specified) to complete the procedure.There was no report of patient injury.Additional information received on 30-sep-2021 was reviewed.The coil that deviated from the mother vessel was one of several coils that had already been placed.It cannot be identified because other companies' products had also been implanted.The deviated coil was secured to the vessel wall with additional stent placement.The complaint coil was retrieved.So far, the patient has had no adverse events due to the reported event.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received on 04-nov-2021 indicated the size/brand/manufacturer of the coil that had been placed prior to the complaint coil is unknown.There was an adequate flush maintained through the devices.The length of time that the procedure was delayed due to the event was not provided, however, the procedural delay was not considered clinically significant.It was reported that excessive force was not applied to the device.Anonymized procedural films/imaging is not available for review.Section e1 - initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: a report from the field indicated that during a coil embolization of an anterior communicating artery (acom) aneurysm, a 1.5mm x 4cm galaxy g3 mini coil (glm915040/l14219) became stuck in the concomitant headway 17 microcatheter (microvention).The coil was partially in the microcatheter and partially protruding from the distal tip and the coil could no longer be advanced out of the microcatheter.The physician then attempted to remove the coil, but it became entangled with the coil (size/brand/manufacturer not specified) that had been implanted prior to this coil and the coil came out to the parent vessel.Therefore, the physician implanted a stent (brand/manufacturer not specified) to complete the procedure.There was no report of patient injury.Additional information received on 30-sep-2021 was received indicating that the coil deviated from the mother vessel was one of several coils that had already been placed.It cannot be identified because other companies' products had also been implanted.Included.The deviated coil was secured to the vessel wall with additional stent placement.The complaint coil was retrieved.So far, the patient has had no adverse events due to the reported event.Additional information received on 04-nov-2021 indicated the size/brand/manufacturer of the coil that had been placed prior to the complaint coil is unknown.There was an adequate flush maintained through the devices.The length of time that the procedure was delayed due to the event was not provided, however, the procedural delay was not considered clinically significant.It was reported that excessive force was not applied to the device.Anonymized procedural films/imaging is not available for review.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l14219 number, and no non-conformances related to the malfunction were identified.Coil impeded in microcatheter and entanglement requiring additional intervention are known potential procedural complications associated with the use of the galaxy g3 mini in coil embolization.Per the galaxy g3 mini instructions for use (ifu): if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.With the information provided and without films and the return of the associated devices, it is not possible to determine the root cause of the event.However, the event may have been related to a combination of multiple factors experienced in the clinical setting rather than the design or manufacture of the device.The file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 1.5MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12655725
Report Number3008114965-2021-00521
Device Sequence Number13780317
Product Code KRD
UDI-Device Identifier10886704080152
UDI-Public10886704080152
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberGLM915040
Device Catalogue NumberGLM915040
Device Lot NumberL14219
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17 MICROCATHETER (MICROVENTION).; HEADWAY 17 MICROCATHETER (MICROVENTION).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown